MAUDE Adverse Event Report: CONVATEC CURE ULTRA MALE CATHETER; CATHETER, UROLOGICAL

CONVATEC CURE ULTRA MALE CATHETER; CATHETER, UROLOGICAL
Model Number ULTRA M18
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005778470.
 
Event or Problem Description
End user is an 82 yr old male that has been using this product for the past 5 yrs.He caths every 4-6 hrs and uses about 210/ catheter per month.He had an accident in 1963 which ruptured his bladder, crushed his left kidney and severely affected his back.He has had 3 back surgeries and after a back surgery 6 yrs ago that left him mostly in a wheelchair and 5 yrs ago he has had to start cic for retention.Since his accident, this left him with a urethral stricture.He gets it dilated once a year for years now.His last urethral dilation by his urologist was end of (b)(6) 2025 where he always gets left in a foley catheter for 4 days and then it is removed and he resumes cic (always notes some bleeding with this which is normal for him).He said in the last few weeks starting on (b)(6) 2025 he started noticing with his catheters, nearly every single one felt like the eyelets were not polished well.He said it would feel like the eyelets were "scraping" the length of his urethra with use.He said right before he got into his bladder it was the worst.He said this would cause him off and on bleeding after cathing, light bleeding or spotting he said.He did not feel the catheters with his hands to feel the possible defect on them prior to discarding them.They are pre-lubricated so no signs of defect visible he noted, only felt when placed.He said he let his urologist know this had been happening and even went to see them but they had no interventions for him.He has not changed his cic technique, which has always worked well for him.He could not be certain of all the lots he used in the weeks he felt like they were scraping him/ not polished that caused the bleeding he suspects.He could only verify the last box he had used which he reported nearly every one used from that box had the issue.No additional information was provided.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Investigation: no abnormalities found in production or inspection processes.¿ no defective catheter images or videos provided, limiting further investigation.¿ bleeding post-catheterization is acknowledged as a possible occurrence but not conclusively linked to product defect.¿ root cause not determined due to lack of specific evidence.This investigation will be closed.This issue will be monitored through the post market product monitoring review process, (b)(4).Fda registration number: reporting site: 1049092.Manufacturing site: 3005778470.

Brand Name
CURE ULTRA MALE CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22734744
Report Number1049092-2025-00212
Device Sequence Number9306358
Product Code KOD
UDI-Device Identifier00815947021083
UDI-Public00815947021083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberULTRA M18
Device Lot Number24B09304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale